Alert archive / California / Wind Advisories in 2025

Wind Advisory 16, NWS Reno, NV

June 18, 20257 counties in Nevada; 8 counties in California

NWS Reno, NV issued this wind advisory at Jun 18, 2025, 12:38 PM PDT for 7 counties in Nevada; 8 counties in California. It took effect at Jun 20, 2025, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2025, 12:38 PM PDT (19:38 UTC)
In effect from
Jun 20, 2025, 11:00 AM PDT
Expired
Jun 20, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS75 KREV 181938
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1238 PM PDT Wed Jun 18 2025

CAZ073-NVZ001-003-004-200000-
/O.NEW.KREV.LW.Y.0027.250619T2000Z-250620T0400Z/
/O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Greater Reno-Carson City-Minden Area-Western Nevada Basin and
Range including Pyramid Lake-Mineral and Southern Lyon Counties-
Mono County-
Including the cities of Schurz, Lovelock, Fernley, Virginia City,
Gardnerville, Coleville, Mammoth Lakes, Silver Springs, Mina,
Yerington, Fallon, Imlay, Bridgeport, Verdi, Lee Vining, Smith
Valley, Hawthorne, Nixon, and Sparks
1238 PM PDT Wed Jun 18 2025

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR 
PYRAMID LAKE, BOTH LAHONTAN AND RYE PATCH RESERVOIRS, WALKER LAKE, 
TOPAZ LAKE, BRIDGEPORT RESERVOIR, MONO LAKE, CROWLEY LAKE, AND 
WASHOE LAKE...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

* WHAT...For the Lake Wind Advisory for Pyramid Lake, both Lahontan 
  and Rye Patch reservoirs, Walker Lake, Topaz Lake, Bridgeport 
  Reservoir, Mono Lake, Crowley Lake, and Washoe Lake, west winds 20 
  to 25 mph with gusts up to 45 mph. Wave heights on Pyramid lake 1 
  to 2 feet. For the Wind Advisory, southwest to west winds 20 to 30 
  mph with gusts up to 45 mph. Wind prone locations could see wind 
  gusts up to 50 to 60 mph.

* WHERE...In California, Mono County. In Nevada, Western Nevada 
  Basin and Range including Pyramid Lake, Greater Reno-Carson 
  City-Minden Area, and Mineral and Southern Lyon Counties.

* WHEN...For the Lake Wind Advisory, from 1 PM to 9 PM PDT Thursday. 
  For the Wind Advisory, from 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Small boats, kayaks and paddle boards will be prone to capsizing 
  and should remain off lake waters until conditions improve.

* ADDITIONAL DETAILS...Blowing dust will be possible over and 
  downstream from dry lake beds such as the Carson Sink and Black 
  Rock Desert. Within blowing dust, expect reduced visibility down 
  to 1 quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CAZ071-NVZ005-200000-
/O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-Northern Washoe
County-
Including the cities of Portola, Loyalton, Empire, Sierraville,
Westwood, Gerlach, and Susanville
1238 PM PDT Wed Jun 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph. Wind prone 
  locations may see wind gusts up to 45 mph.

* WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra 
  Counties. In Nevada, Northern Washoe County.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ072-NVZ002-200000-
/O.NEW.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Greater Lake Tahoe Area-
Including the cities of Stateline, South Lake Tahoe, Truckee,
Tahoe City, Glenbrook, Markleeville, and Incline Village
1238 PM PDT Wed Jun 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR THE 
TAHOE BASIN BELOW 7000 FEET...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph for 
  the Tahoe Basin below 7000 feet. Sierra ridges may see wind gusts 
  70 to 80 mph.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

JC
4 follow-up statements
563 
WWUS75 KREV 192202
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
302 PM PDT Thu Jun 19 2025

CAZ073-NVZ001-003-004-210000-
/O.CON.KREV.LW.Y.0027.000000T0000Z-250620T0400Z/
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Mineral and Southern Lyon Counties-Mono County-Greater Reno-
Carson City-Minden Area-Western Nevada Basin and Range including
Pyramid Lake-
Including the cities of Lee Vining, Fallon, Mina, Mammoth Lakes,
Smith Valley, Gardnerville, Hawthorne, Silver Springs, Nixon,
Yerington, Lovelock, Schurz, Bridgeport, Imlay, Fernley, Verdi,
Sparks, Coleville, and Virginia City
302 PM PDT Thu Jun 19 2025

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR PYRAMID LAKE, BOTH LAHONTAN AND RYE PATCH RESERVOIRS, WALKER 
LAKE, TOPAZ LAKE, BRIDGEPORT RESERVOIR, MONO LAKE, CROWLEY LAKE, AND 
WASHOE LAKE ...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

* WHAT...For the Lake Wind Advisory for Pyramid Lake, both Lahontan 
  and Rye Patch reservoirs, Walker Lake, Topaz Lake, Bridgeport 
  Reservoir, Mono Lake, Crowley Lake, and Washoe Lake, west winds 20 
  to 25 mph with gusts up to 45 mph. Wave heights on Pyramid lake 1 
  to 2 feet. For the Wind Advisory, southwest to west winds 20 to 30 
  mph with gusts up to 45 mph. Wind prone locations could see wind 
  gusts up to 50 to 60 mph.

* WHERE...In California, Mono County. In Nevada, Western Nevada 
  Basin and Range including Pyramid Lake, Greater Reno-Carson 
  City-Minden Area, and Mineral and Southern Lyon Counties.

* WHEN...For the Lake Wind Advisory, until 9 PM PDT this evening. 
  For the Wind Advisory, from 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Small boats, kayaks and paddle boards will be prone to capsizing 
  and should remain off lake waters until conditions improve.

* ADDITIONAL DETAILS...Blowing dust will be possible over and 
  downstream from dry lake beds such as the Carson Sink and Black 
  Rock Desert. Within blowing dust, expect reduced visibility down 
  to 1 quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CAZ071-NVZ005-210000-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra
Counties-
Including the cities of Portola, Susanville, Empire, Gerlach,
Loyalton, Sierraville, and Westwood
302 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph. Wind prone 
  locations may see wind gusts up to 45 mph.

* WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra 
  Counties. In Nevada, Northern Washoe County.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Blowing dust will be possible over and 
  downstream from dry lake beds such as the Carson Sink and Black 
  Rock Desert. Within blowing dust, expect reduced visibility down 
  to 1 quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ072-NVZ002-210000-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Greater Lake Tahoe Area-
Including the cities of Markleeville, Incline Village, Stateline,
Glenbrook, South Lake Tahoe, Tahoe City, and Truckee
302 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY 
FOR THE TAHOE BASIN BELOW 7000 FEET...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph for 
  the Tahoe Basin below 7000 feet. Sierra ridges may see wind gusts 
  70 to 80 mph.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

JC
713 
WWUS75 KREV 200356
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
856 PM PDT Thu Jun 19 2025

CAZ073-NVZ001-003-004-210600-
/O.EXP.KREV.LW.Y.0027.000000T0000Z-250620T0400Z/
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Western Nevada Basin and Range including Pyramid Lake-Greater
Reno-Carson City-Minden Area-Mineral and Southern Lyon Counties-
Mono County-
Including the cities of Verdi, Fallon, Yerington, Lee Vining,
Coleville, Fernley, Hawthorne, Gardnerville, Bridgeport, Schurz,
Lovelock, Silver Springs, Sparks, Mammoth Lakes, Virginia City,
Mina, Imlay, Smith Valley, and Nixon
856 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In California, Mono County. In Nevada, Western Nevada 
  Basin and Range including Pyramid Lake, Greater Reno-Carson 
  City-Minden Area, and Mineral and Southern Lyon Counties.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds may knock down burned trees in the 
  Davis Fire burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ071-NVZ005-210600-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra
Counties-
Including the cities of Loyalton, Portola, Susanville, Gerlach,
Empire, Sierraville, and Westwood
856 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra 
  Counties. In Nevada, Northern Washoe County.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ072-NVZ002-210600-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Greater Lake Tahoe Area-
Including the cities of Tahoe City, South Lake Tahoe, Truckee,
Glenbrook, Incline Village, Stateline, and Markleeville
856 PM PDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY 
FOR THE TAHOE BASIN BELOW 7000 FEET...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph for 
  the Tahoe Basin below 7000 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 11 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

HR
046 
WWUS75 KREV 201028
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
328 AM PDT Fri Jun 20 2025

CAZ071-073-NVZ001-003>005-210600-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Northern Washoe County-Lassen-Eastern Plumas-Eastern Sierra
Counties-Mineral and Southern Lyon Counties-Greater Reno-Carson
City-Minden Area-Mono County-Western Nevada Basin and Range
including Pyramid Lake-
Including the cities of Fernley, Empire, Sparks, Mammoth Lakes,
Silver Springs, Coleville, Virginia City, Gerlach, Portola,
Gardnerville, Bridgeport, Susanville, Loyalton, Westwood, Nixon,
Yerington, Smith Valley, Schurz, Verdi, Fallon, Sierraville,
Lovelock, Hawthorne, Imlay, Lee Vining, and Mina
328 AM PDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph. Wind prone 
  area gusts up to 65 mph. Areas of blowing dust reducing 
  visibilities down to 1-3 miles in the NV Basin and Range and 
  Mineral county. Wave heights for Pyramid Lake between 2 to 4 feet.

* WHERE...In California, Mono County below 7000 feet and 
  Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Northern 
  Washoe County, Western Nevada Basin and Range including Pyramid 
  Lake, Greater Reno-Carson City-Minden Area, and Mineral and 
  Southern Lyon Counties.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds may knock down burned trees in the 
  Davis Fire burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

CAZ072-NVZ002-210600-
/O.CON.KREV.WI.Y.0016.250620T1800Z-250621T0600Z/
Greater Lake Tahoe Area-
Including the cities of Markleeville, Incline Village, Truckee,
South Lake Tahoe, Stateline, Tahoe City, and Glenbrook
328 AM PDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT THIS EVENING FOR THE TAHOE BASIN BELOW 7000 FEET...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph for 
  the Tahoe Basin below 7000 feet. Wind prone areas gusts between 
  50-60 mph. Sierra ridges may see wind gusts between 70 to 80 mph. 
  Wave heights for Lake Tahoe between 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

HC
033 
WWUS75 KREV 210554
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1054 PM PDT Fri Jun 20 2025

CAZ071>073-NVZ001>005-210700-
/O.EXP.KREV.WI.Y.0016.000000T0000Z-250621T0600Z/
Mono County-Western Nevada Basin and Range including Pyramid Lake-
Greater Lake Tahoe Area-Lassen-Eastern Plumas-Eastern Sierra
Counties-Mineral and Southern Lyon Counties-Northern Washoe
County-Greater Reno-Carson City-Minden Area-
Including the cities of Markleeville, Tahoe City, Bridgeport,
Mina, Incline Village, Fallon, Nixon, Truckee, Gerlach, Mammoth
Lakes, Sparks, Loyalton, Imlay, South Lake Tahoe, Virginia City,
Smith Valley, Sierraville, Silver Springs, Susanville, Fernley,
Lovelock, Verdi, Stateline, Westwood, Coleville, Glenbrook,
Portola, Empire, Yerington, Lee Vining, Hawthorne, Schurz, and
Gardnerville
1054 PM PDT Fri Jun 20 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The threat has ended. Winds will continue to taper into the 
overnight hours.

$$

HR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 18, 2:31 AM PDT, 10 hours 7 minutes earlier. Its key messages:

  • * The hottest temperatures of the next week occur today, with moderate HeatRisk today and Thursday. * Another round of even stronger winds return Thursday and Friday with more fire weather, recreation, and aviation concerns. * Continued cool, dry pattern will continue through at least the start of next week.
Area forecast discussion, Jun 18, 2:31 AM PDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
231 AM PDT Wed Jun 18 2025

.KEY MESSAGES...

* The hottest temperatures of the next week occur today, with
  moderate HeatRisk today and Thursday.

* Another round of even stronger winds return Thursday and Friday
  with more fire weather, recreation, and aviation concerns.

* Continued cool, dry pattern will continue through at least the
  start of next week.

&&

.DISCUSSION...

* With an upper ridge in place over the area, today's temperatures
  will increase well into the mid-90s in western NV, eastern
  Lassen, and lower Mono County. Highs in the 80s will be
  commonplace for eastern Sierra communities, with 70s in the
  higher elevations. Records are not likely today, but nonetheless
  it will be the hottest day for at least the next week. West to
  southwest winds will begin to pick up this evening, with gusts
  20-25 mph.

* By Thursday into the weekend, models and ensembles are in good
  agreement showing a deep, anomalously strong low pressure
  digging into the region. This will bring multiple days of strong
  winds, much cooler temperatures, and showers to northeast CA and
  northern Washoe County. This will cause likely impacts to
  aviation and any recreational activities on local lakes. For
  fire weather concerns, see Fire Weather section below.

* For Thursday, near-term models are showing an initial trough
  passing through the area. As gradients increase with the
  approaching system, gusty west to southwest winds will begin to
  materialize by the late morning and continue into the evening
  across much of western NV and the eastern Sierra. Wind gusts
  will approach 50-60 mph along Sierra peaks, while leeside
  valleys have around a 40-80% chance for gusts of at least 40
  mph. As the main upper low pressure moves closer on Friday,
  winds will increase further and become the strongest of the
  week. Models depict 700mb winds around 40-45kts, with the region
  in a favorable area of a 80-90kt upper level jet streak. Blended
  guidance has a 45-70% chance for gusts of at least 50 mph for
  wind prone areas in western NV, Lassen and Mono counties with a
  >50% chance for gusts of at least 60 mph along the mountain
  ridges. The main upper low swings into the are by Saturday,
  leading to a 40-60% chance for showers in northeast CA and
  northern Washoe County. Showers may reach as far south as Lake
  Pyramid and Pershing County.

* For the weekend through at least the middle of next week,
  ensembles still hint at a large scale trough pattern over the
  western US. Temperatures remain cool and below average through
  Tuesday. Gradual warming commences by mid-week, with
  temperatures returning to seasonal averages. The area remains
  dry during the long-term. -McKellar

&&

.AVIATION...

* Lighter winds today, generally variable in the morning; then
  west 10 kts with gusts to 15-20 kts this afternoon. Otherwise,
  VFR conditions prevail.

* The next period of increased winds is Thursday-Friday, with west
  to southwest winds sustained 15-25 kts with gusts to 30-35 kts
  at all western NV and eastern Sierra terminals. Ridge winds
  will increase upwards 45-55 kts on Thursday and 55-65 kts on
  Friday. This will likely result in mountain wave turbulence and
  LLWS for the eastern Sierra and western NV. -McKellar

&&

.FIRE WEATHER...

* The next period of fire weather concerns will begin Thursday
  into Saturday, with Friday showing the highest potential for strong
  wind gusts and low humidity. With widespread wind gusts 40 to
  50 mph and minimum humidities in the single digits to low teens,
  there will be several hours of critical fire weather concerns
  for a large portion of western Nevada and the lower elevations
  of northeastern CA each afternoon and early evening. Very poor
  overnight recoveries are likely for Thursday night into Friday
  morning. A Fire Weather Watch will be issued for Thursday
  through Friday, with Saturday still being analyzed for adding to
  the watch. -McKellar

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Thursday afternoon through Friday
     evening NVZ420-421-423-429-458.

CA...Fire Weather Watch from Thursday afternoon through Friday
     evening CAZ274-278.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:38 PM PDTRed Flag WarningREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more59 hr
Jun 18, 12:38 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more32 hr

Nearby

Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.